U.S. doctors online nowAsk doctors free
CA
A female asked:

Why am i spotting a week after my period ended. had sex when my peroid was done. spotting been going on for a week now,not sure if my explanon ?

2 doctor answers3 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Mean Nexplanon?: Did you mean to type Nexplanon? If so then this method can cause irregular bleeding and spotting. This is a normal side effect of this birth control method. If this is a change from your usual pattern consider scheduling a visit for STD testing
Dr. Yvette Westford
Obstetrics and Gynecology 21 years experience
Mostly benign: If you have a Nexplanon, which is a progestin only device, it is not unusual to have irregular bleeding such as you described. This is because you did not actually have a period but rather, random bleeding. Of course, if you are sexually active you should always rule out pregnancy first if you are having abnormal bleeding although less likely to be the cause.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.